Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 80, NWS Wichita, KS

May 11, 2011Ellsworth County, Lincoln County, Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2011, 11:27 AM CDT for Ellsworth County, Lincoln County, Russell County, Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 11:27 AM CDT (16:27 UTC)
Expired
May 11, 2011, 12:15 PM CDT
In force
48 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 11:36 AM CDTTSTM WND GST 565 Ene Wilson, KS
May 11, 11:54 AM CDTHAIL 13 Sw Lincoln, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1424 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
1169 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-176 m²/s²
0-3 km storm-relative helicity
-285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WUUS53 KICT 111627
SVRICT
KSC053-105-167-111715-
/O.NEW.KICT.SV.W.0080.110511T1627Z-110511T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1127 AM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
  LINCOLN COUNTY IN CENTRAL KANSAS...
  EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 1215 PM CDT

* AT 1126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTHEAST OF RUSSELL TO ELLSWORTH...AND
  MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...LURAY...LUCAS...SYLVAN GROVE...BARNARD AND ASH GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3922 9803 3884 9802 3863 9822 3882 9877
      3914 9877 3914 9848 3922 9850 3923 9849
TIME...MOT...LOC 1628Z 209DEG 43KT 3898 9870 3879 9822
WIND...HAIL <50MPH 1.00IN

$$

DARMOFAL
5 follow-up statements
623 
WWUS53 KICT 111641
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1141 AM CDT WED MAY 11 2011

KSC053-105-167-111715-
/O.CON.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
RUSSELL KS-LINCOLN KS-ELLSWORTH KS-
1141 AM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLSWORTH...LINCOLN AND EASTERN RUSSELL COUNTIES UNTIL 1215 PM CDT...

AT 1136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF LUCAS
TO 7 MILES NORTHEAST OF ELLSWORTH...MOVING NORTHEAST AT 50 MPH.

IN ADDITION...AT 1136 AM A WIND GUST TO 56 MPH WAS MEASURED 
5 MILES NORTHEAST OF WILSON.

LOCATIONS IMPACTED INCLUDE...
  LINCOLN...LUCAS...SYLVAN GROVE...BARNARD AND ASH GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3922 9803 3884 9802 3863 9822 3882 9877
      3914 9877 3914 9848 3922 9850 3923 9849
TIME...MOT...LOC 1640Z 209DEG 43KT 3906 9859 3887 9815
WIND...HAIL 60MPH 1.00IN

$$

DARMOFAL
577 
WWUS53 KICT 111649
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1149 AM CDT WED MAY 11 2011

KSC053-111658-
/O.CAN.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
ELLSWORTH KS-
1149 AM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ELLSWORTH COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
THE WARNED AREA.

LAT...LON 3922 9803 3887 9802 3886 9877 3914 9877
      3914 9848 3922 9850 3923 9848
TIME...MOT...LOC 1648Z 209DEG 43KT 3910 9851 3887 9806

$$

KSC105-167-111715-
/O.CON.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
RUSSELL KS-LINCOLN KS-
1149 AM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN AND
NORTHEASTERN RUSSELL COUNTIES UNTIL 1215 PM CDT...

AT 1146 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LUCAS TO 11 MILES NORTHEAST
OF KANOPOLIS...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  LINCOLN...BARNARD AND ASH GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3922 9803 3887 9802 3886 9877 3914 9877
      3914 9848 3922 9850 3923 9848
TIME...MOT...LOC 1648Z 209DEG 43KT 3910 9851 3887 9806
WIND...HAIL 60MPH 1.00IN

$$

DARMOFAL
138 
WWUS53 KICT 111658
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1158 AM CDT WED MAY 11 2011

KSC167-111708-
/O.CAN.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
RUSSELL KS-
1158 AM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUSSELL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 3922 9844 3922 9803 3887 9802 3887 9848
      3915 9848 3922 9849 3923 9848 3923 9844
TIME...MOT...LOC 1658Z 209DEG 43KT 3906 9822

$$

KSC105-111715-
/O.CON.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
LINCOLN KS-
1158 AM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINCOLN COUNTY
UNTIL 1215 PM CDT...

AT 1156 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LINCOLN...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  BARNARD AND ASH GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3922 9844 3922 9803 3887 9802 3887 9848
      3915 9848 3922 9849 3923 9848 3923 9844
TIME...MOT...LOC 1658Z 209DEG 43KT 3906 9822
WIND...HAIL 60MPH 1.00IN

$$

DARMOFAL
825 
WWUS53 KICT 111711
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1211 PM CDT WED MAY 11 2011

KSC105-111715-
/O.CON.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
LINCOLN KS-
1211 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LINCOLN COUNTY UNTIL 1215 PM CDT...

AT 1210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LINCOLN...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  BARNARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3922 9844 3922 9803 3899 9802 3900 9847
      3915 9848 3922 9849 3923 9848 3923 9844
TIME...MOT...LOC 1712Z 231DEG 28KT 3908 9808
WIND...HAIL 60MPH 1.00IN

$$

DARMOFAL
128 
WWUS53 KICT 111716
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1216 PM CDT WED MAY 11 2011

KSC105-111726-
/O.EXP.KICT.SV.W.0080.000000T0000Z-110511T1715Z/
LINCOLN KS-
1216 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3922 9844 3922 9803 3899 9802 3900 9847
      3915 9848 3922 9849 3923 9848 3923 9844
TIME...MOT...LOC 1711Z 231DEG 28KT 3907 9809

$$

DARMOFAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:54 AM CDT, 33 minutes earlier.

Area forecast discussion, May 11, 10:54 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1054 AM CDT WED MAY 11 2011

.UPDATE...
OVERALL THE MODELS HAVE BEEN RATHER POOR WITH INITIAL ROUND OF
CONVECTION BEGINNING TO AFFECT CENTRAL KANSAS THIS MORNING. TO THAT
END...THE 12Z NAM MAY BE RELATIVELY BETTER...ALBEIT SLOW...IN
SHOWING CONVECTION CONTINUING TO SPREAD ACROSS THE WESTERN TWO-
THIRDS OF THE FORECAST AREA THROUGH EARLY AFTERNOON. THIS WILL
CARRY A MARGINAL SEVERE RISK FOR HAIL AND WIND. THE PROGRESSIVE
NATURE OF THIS CONVECTION SHOULD ALLOW AREAS ALONG THE DRYLINE
FRONT ACROSS WESTERN KANSAS TO CLEAR OUT DURING THE
AFTERNOON...ALLOWING FOR SURFACE HEATING AND DESTABILIZATION FOR
RENEWED SEVERE CONVECTION BY LATE AFTERNOON OR EARLY EVENING. THIS
ACTIVITY SHOULD HAVE A HIGHER POTENTIAL FOR LARGER HAIL...DAMAGING
WINDS AND EVEN TORNADOES THAT COULD AFFECT FAR WESTERN PORTIONS OF
THE FORECAST AREA...ROUGHLY FROM RUSSELL TO ANTHONY DURING THE
EVENING.

KED

&&

.PREV DISCUSSION... /ISSUED 652 AM CDT WED MAY 11 2011/

AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

A STORM SYSTEM MOVING OVER THE SOUTHERN ROCKIES WILL BRING
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS INCLUDING SEVERE
THUNDERSTORMS TO THE AREA TODAY. EARLY MORNING SHOWERS AND
THUNDERSTORMS OVER SOUTHWEST KANSAS AND WESTERN OKLAHOMA MAY BEGIN
TO IMPACT THE KRSL AND KHUT AREAS AROUND OR AFTER 16Z IF THEY CAN
PERSIST. BETTER CHANCES FOR DEEP MOIST CONVECTION SHOULD ARRIVE
AFTER 20-21Z ALONG A DRYLINE EXPECTED TO DEVELOP ACROSS CENTRAL
KANSAS. DUE TO UNCERTAINTY IN COVERAGE...MAINTAINED VCTS AT AREA TAFS
DURING THE AFTERNOON AND EVENING HOURS. OTHER THUNDERSTORMS MAY
DEVELOP WITHIN WEAKLY CAPPED AIRMASS OVER SOUTHEAST KANSAS AS THE
UPPER TROUGH APPROACHES THROUGH THE DAY.

MWM

PREV DISCUSSION... /ISSUED 325 AM CDT WED MAY 11 2011/

DISCUSSION...

TODAY-TONIGHT:
PLETHORA OF ISSUES...WITH ELEVATED GRUNGE EXPECTED THIS MORNING
MAINLY ALONG/EAST OF FLINT HILLS PER HRRR WHERE SOME ELEVATED
INSTABILITY AND LITTLE CIN IS FORECAST. IT MAY BE THAT THE CURRENT
PRECIPITATION DOES NOT DIE AND/OR ADDITIONAL DEVELOPMENT OCCURS
OVER OK AND MOVES NE. THIS PRECIPITATION COULD EVEN PERSIST INTO
THE AFTERNOON. HOWEVER MAIN FOCUS IS FOR STORMS IS ALONG THE
DRYLINE WHICH WILL BE A BIT W OF FORECAST AREA. MEAN STORM MOTION
SHOULD BE NNE...WITH RIGHT MOVING SUPERCELLS NE. THE BEST CHANCE
FOR SEVERE WILL BE ALONG FAR WESTERN BORDER WHERE INSTABILITY/
SHEAR IS MAXIMIZED...ESPECIALLY IN THE VICINITY OF KGBD-ANTHONY.
OVERALL INTENSITY SHOULD WANE DURING THE EVENING AS STORMS MOVE
INTO SLIGHTLY LESS CONDUCIVE ENVIRONMENT. WHILE NAM APPEARS TO
HAVE BEST HANDLE ON DRYLINE...HOWEVER IT DOES APPEAR TO ERODE CAP
TOO QUICKLY PER USUAL BIAS WITH CONSIDERABLE MID LEVEL COOLING
DURING THE DAY. MAIN HAIL THREAT WILL LIKELY BE WITH ROTATING
STORMS. TORNADO THREAT APPEARS TO BE GREATEST WEST OF HIGHWAY 14.

THU:
AS UPPER LOW WINDS UP...WRAP AROUND MOISTURE WITH COOL TEMPERATURES
ALOFT WILL LIKELY GENERATE SOME SHOWERS DURING THE DAY...AND WITH
SLOWER MOVEMENT HAVE SLIGHTLY EXPANDED AREA OF PRECIPITATION. ALL
MODELS SUGGEST MUCH BETTER CHANCES FOR PRECIPITATION AREAWIDE THU
NIGHT AND HAVE STARTED TRENDING IN THAT DIRECTION...HOWEVER WITH
RESERVATIONS ON COVERAGE AFTER DARK.

FRI-TUE:
GFS HAS BEEN A BIT MORE CONSISTENT THAN ECMWF DURING THIS
PERIOD...BUT LOOKING AT MAXIMUM/MINIMUM TEMPERATURES FROM THE
VARIOUS MODELS...OVERALL RANGE IS NOT PARTICULARLY HIGH. GIVEN
THE UNCERTAINTY...THE CONSALL BLEND OUTPUT APPEARS TO BE
REASONABLE VALUES THROUGHOUT THE PERIOD FOR MOST FIELDS/TIMES. THE
MAIN EXCEPTION HAS BEEN THE PRECIPITATION...WHICH HAS BEEN MORE
ERRATIC. NIXED LOW POPS ON SUN BASED ON CONSENSUS...BUT WONDER IF
LOW POPS WERE STILL WARRANTED IN FAR SOUTHEAST KS AS UPPER LOW
MOVES THROUGH DURING THE AFTERNOON. -HOWERTON

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

MOIST SOUTH/SOUTHEAST BOUNDARY LAYER FLOW SHOULD ALLOW FOR MVFR TO
IFR CIGS FOR KICT-KHUT AND ESPECIALLY KRSL THROUGH EARLY WEDNESDAY
MORNING. THIS IS ALREADY EVIDENT IN LATEST SATELLITE
IMAGERY...WITH LOW CLOUDS FORMING JUST NORTH OF KICT. TOOK A
FIRST STAB AT THE CIGS IN THE 06Z TAF ISSUANCE...MIDNIGHT SHIFT
MAY NEED TO AMEND AS CONDITIONS BECOME MORE APPARENT.
OTHERWISE...AS MID/UPPER LIFT IN CONCERT WITH LOW/MID LEVEL
MOISTURE TRANSPORT INCREASES...COULD SEE SCATTERED SHOWERS AND
PERHAPS A FEW THUNDERSTORMS DEVELOP ACROSS THE AREA WEDNESDAY
MORNING. SEVERE STORMS WILL BE POSSIBLE BY LATE AFTERNOON/EVENING
FOR MAINLY KRSL-KHUT-KICT...AS ACTIVITY FIRES ALONG A DRYLINE
APPROACHING FROM THE WEST.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    84  59  78  52 /  40  20  10  20
HUTCHINSON      84  55  76  50 /  50  40  10  30
NEWTON          82  58  76  51 /  40  30  10  30
ELDORADO        83  61  77  54 /  40  30  10  20
WINFIELD-KWLD   83  60  78  54 /  40  20  10  20
RUSSELL         83  49  71  45 /  50  60  30  40
GREAT BEND      83  49  70  46 /  50  60  20  30
SALINA          83  57  77  50 /  50  40  20  40
MCPHERSON       83  56  76  49 /  50  30  20  30
COFFEYVILLE     83  66  80  57 /  30  40  30  30
CHANUTE         83  64  80  56 /  30  40  20  30
IOLA            84  63  79  55 /  30  40  20  30
PARSONS-KPPF    82  66  80  57 /  30  40  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 11, 11:08 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1108 AM CDT WED MAY 11 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-121615-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1108 AM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED STRONG TO SEVERE STORMS WILL AFFECT CENTRAL AND SOUTH
CENTRAL KANSAS THROUGH EARLY AFTERNOON...MAINLY WEST OF THE KANSAS
TURNPIKE. QUARTER SIZE HAIL AND WIND GUSTS OF 50 TO 60 MPH WILL BE
POSSIBLE WITH THE STRONGEST STORMS.

A DRYLINE OVER WESTERN KANSAS WILL BE THE FOCUS FOR SEVERE
THUNDERSTORMS LATER THIS AFTERNOON AND EVENING. THE STORMS COULD
AFFECT AREAS GENERALLY ALONG AND WEST OF A RUSSELL TO KINGMAN TO
ANTHONY LINE. THE THREATS FROM THESE STORMS WILL BE DAMAGING
WINDS...HAIL TO 2 INCHES IN DIAMETER...AND POSSIBLY A TORNADO.
STORM MOTION WILL BE NORTHEAST AT 35 MPH. THE CHANCE OF
THUNDERSTORMS AND SEVERE WEATHER WILL DIMINISH LATE TONIGHT.

OTHER SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG AND EAST OF THE
TURNPIKE THIS AFTERNOON. SOME OF THESE STORMS COULD BE STRONG TO
LOCALLY SEVERE...WITH HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SMALL CHANCE OF THUNDERSTORMS THURSDAY AND INTO FRIDAY
OVER MUCH OF THE AREA. SOME OF THE STORMS IN THE SOUTHEAST COULD
BE STRONG WITH GUSTY WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND
EVENING WEST OF A LINE FROM SALINA TO ARKANSAS CITY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/HOWERTON

In the hours before

Special weather statement, May 11, 10:33 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1033 AM CDT WED MAY 11 2011

KSZ047-111600-
BARTON-
1033 AM CDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...

AT 1032 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF GREAT BEND...OR
NEAR GREAT BEND...AND MOVING NORTH AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Local storm report, May 11, 10:39 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 AM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HAIL             3 SW BLUFF CITY         37.04N 97.91W
05/11/2011  E1.00 INCH       HARPER             KS   TRAINED SPOTTER

&&

LFW
Local storm report, May 11, 10:54 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1054 AM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     HAIL             2 W HOISINGTON          38.52N 98.82W
05/11/2011  E0.75 INCH       BARTON             KS   LAW ENFORCEMENT

&&

LFW
Special weather statement, May 11, 10:57 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1057 AM CDT WED MAY 11 2011

KSZ082-083-091-092-111645-
HARPER-KINGMAN-SEDGWICK-SUMNER-
1057 AM CDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HARPER...KINGMAN...WESTERN SEDGWICK AND
NORTHWEST SUMNER COUNTIES...

AT 1052 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR ARGONIA...OR 12 MILES EAST OF
HARPER...AND MOVING NORTH AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

DARMOFAL
Special weather statement, May 11, 10:59 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1059 AM CDT WED MAY 11 2011

KSZ048-050-111630-
ELLSWORTH-RICE-
1059 AM CDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WESTERN ELLSWORTH AND NORTHWEST RICE COUNTIES...

AT 1057 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR CHASE...OR 10 MILES WEST OF
LYONS...AND MOVING NORTH AT 35 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL
Special weather statement, May 11, 11:23 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1123 AM CDT WED MAY 11 2011

KSZ032-033-048-111700-
ELLSWORTH-LINCOLN-RUSSELL-
1123 AM CDT WED MAY 11 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ELLSWORTH...LINCOLN AND EASTERN RUSSELL
COUNTIES...

AT 1121 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF RUSSELL TO ELLSWORTH...AND MOVING NORTHEAST AT 50 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:44 AM CDTSevere Thunderstorm WarningICTBarton, Russell46 min
May 11, 3:22 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley38 min
May 11, 3:58 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk, Greenwood47 min
May 11, 4:36 PM CDTSevere Thunderstorm WarningICTGreenwood54 min
May 11, 4:55 PM CDTSevere Thunderstorm WarningICTMontgomery37 min
May 11, 5:10 PM CDTSevere Thunderstorm WarningICTGreenwood19 min
May 11, 5:17 PM CDTSevere Thunderstorm WarningICTWilson25 min
May 11, 6:45 PM CDTSevere Thunderstorm WarningICTLabette, Neosho, Wilson17 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.